Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Fluctuating BP, headaches. Taking aspirin, atenolol, diovan. Okay to continue medication if stopped for some time?

Due to a lifestyle change my blood pressure dropped to normal 100/70. Actually it was a bit too low for my history. Now stress is coming back and pressure is a constant 156/106 or above. I have gone to er and they said this isn t high. Cardiologist said I can go back to taking Diovan 320mg in the day as before life change, continue 81 mg Aspirin and 50 mg Atenolol @ night. I didn t want to go back to my past history of 5 blood pressure meds. Plus, I have no insurance anymore. I can t afford to see a Dr. to obtain presripction for free Diovan. Question: Is it ok to take 320 mg Diovan even if I haven t taken it for 3 months? I thought meds were to be increased gradually. I also have my other previous pills of Nisoldipine (Sular) 20gm and 40mg and chlorthalidone ( diuretic ) 20 mg. In desperation I took a 20mg Nisoldipine yesterday. Of course, meds take time to work if pressure is out of control. I am concerned because I have a low grade headache @ back of head and sometimes the top for past 3 days. Dr. told me a month ago to check pressure if feeling weak or get a headache.
Asked On : Wed, 11 Apr 2012
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It is quite ok to take Diovan 320 mg even if you have not taken it for 3 months .It will not affect you adversly.Continue your lifestyle change like restricted salt intake(do not avoid salt altogether as you may get hyponatraemia).your bp range comes in the moderate hypertensive range and there is no need for you to get worried.If after taking the medication your BP is not controlled try closing your eyes and sitting in a relaxed position for 10 minutes in the morning and evening without thinking about anything.This works as a stress buster
Answered: Wed, 11 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor